MAUDE Adverse Event Report: CORDIS US. CORP SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US. CORP SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 48006010X
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/09/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the balloon of a 6mm x 10cm 150cm saber percutaneous transluminal angioplasty (pta) balloon catheter ruptured at 6 atmospheres (atm).There was no reported injury to the patient.This was during an angioplasty procedure to treat a 70% stenosed lesion which was calcified.There was no tortuosity at the lesion and the lesion was not a chronic total occlusion (cto).The device was stored and prepped per the instructions for use (ifu) and there was no difficulty removing the sterile packaging components.The device was prepped with a 60/40 contrast and saline mixture and maintained negative pressure during preparation.The saber pta balloon catheter was delivered over a non-cordis guidewire and was able to be removed easily from the patient, as well as remaining in one piece during its removal.The device will not be returned for evaluation.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b4, d4, g3, g6, h1, h2, h3, h6, and h10.Complaint conclusion: as reported, the balloon of a 6mm x 10cm 150cm saber percutaneous transluminal angioplasty (pta) balloon catheter ruptured at six atmospheres (atm).There was no reported injury to the patient.This was during an angioplasty procedure to treat a 70% stenosed lesion which was calcified.There was no tortuosity at the lesion and the lesion was not a chronic total occlusion (cto).The device was stored and prepped per the instructions for use (ifu) and there was no difficulty removing the sterile packaging components.The device was prepped with a 60/40 contrast and saline mixture and maintained negative pressure during preparation.The saber pta balloon catheter was delivered over a non-cordis guidewire and was able to be removed easily from the patient, as well as remaining in one piece during its removal.The device was not returned for evaluation.A product history record (phr) review of lot 82270286 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst - at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics of calcification with 70% stenosis likely contributed to the reported event as calcification is known to damage balloon material.However, without the return of the device for analysis it is difficult to draw a clinical conclusion between the device and the event reported.According to the safety information in the instructions for use ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
SABER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer Contact
karla castro
coyol free zone, building b25, ,  , costa rica
el coyol alajuela bld 25 
7863138372
MDR Report Key17049390
Report Number3007635982-2023-00203
Device Sequence Number3455444
Product Code LIT
UDI-Device Identifier20705032069615
UDI-Public(01)20705032069615(17)251130(10)82270286
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date11/30/2025
Device Model Number48006010X
Device Catalogue Number48006010X
Device Lot Number82270286
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2023
Supplement Date Received by Manufacturer06/02/2023
Initial Report FDA Received Date06/02/2023
Supplement Report FDA Received Date06/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5F BRITE TIP SHEATH # 401511M; SPARTACORE WIRE
Patient SexMale
Patient Weight82 KG